Alert archive / Colorado / Winter Storm Warnings in 2011

Winter Storm Warning 4, NWS Grand Junction, CO

February 4, 201111 counties in Colorado

NWS Grand Junction, CO issued this winter storm warning at Feb 4, 2011, 3:29 AM MST for 11 counties in Colorado. It took effect at Feb 5, 2011, 12:00 AM MST. It was in force for 44 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 4, 2011, 3:29 AM MST (10:29 UTC)
In effect from
Feb 5, 2011, 12:00 AM MST
Expired
Feb 6, 2011, 8:06 PM MST
In force
44 hr
Issued by
NWS Grand Junction, CO

Counties Eagle County, CO, Garfield County, CO, Gunnison County, CO, Hinsdale County, CO, Moffat County, CO, Montrose County, CO, Ouray County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO

The radar

The Grand Junction radar (KGJX), 53 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this winter storm warning went out at Feb 4, 2:41 AM MST, 48 minutes earlier.

Area forecast discussion, Feb 4, 2:41 AM MST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
241 AM MST FRI FEB 4 2011

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT

...WINTER STORM WARNING POSTED FOR THE NORTHWEST COLORADO
MOUNTAINS LATE TONIGHT THROUGH SUNDAY EVENING...

A SERIES OF SHORTWAVE TROUGHS...EMBEDDED IN MODERATELY STRONG
NORTHWEST FLOW ALOFT...WITH MOVE OVER FORECAST AREA STARTING TONIGHT
AND CONTINUING THROUGH THE WEEKEND. MOISTURE WILL GRADUALLY INCREASE
AND LOWER TODAY...THEN AFTER MIDNIGHT TONIGHT THE NORTHWEST
OROGRAPHIC FLOW WILL INCREASE TO 25-40 MPH AS THE FIRST SHORTWAVE
MOVES OVERHEAD. THE SECOND SIGNIFICANT TROUGH WILL MOVE THROUGH LATE
SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING.

IN NAM TIME-HEIGHTS THE 700 MB TEMP STARTS AT MINUS 8 TODAY AND
LOWERS TO MINUS 12 SAT EVENING. THE BEST JET INFLUENCE SHOULD COME
EARLY SATURDAY EVENING WITH THE SECOND VORT MAX. THIS ALSO COINCIDES
WITH A GOOD TROP UNDULATION AND TROP FOLD WHICH BRING DOWN POTENTIAL
VORTICITY BELOW 500 MB. BELIEVE THE GOOD NW OROGRAPHIC FLOW...
RELATIVELY DEEP MOISTURE...FAVORABLE TEMPERATURE PROFILE SATURDAY FOR
DENDRITIC GROWTH AND DYNAMIC LIFT SHOULD BEING WARNING CRITERIA
SNOWFALL TO CO ZONE 4...13...AND 10. MEASURABLE AMOUNTS ARE EXPECTED
IN ALL THE VALLEYS OF NW AND WEST-CENTRAL CO. THUS HAVE ISSUED A
WINTER STORM WARNING FOR CO ZONE 4/10/13.

.LONG TERM...SUNDAY THROUGH THURSDAY...

PROLONGED PERIOD OF MOIST NORTHWEST FLOW WILL CONTINUE TO IMPACT THE
NORTHERN AND CENTRAL MOUNTAINS OF WESTERN COLORADO THROUGH THIS
EXTENDED FORECAST. EXPECT OROGRAPHICALLY DRIVEN SNOW TO CONTINUE EACH
DAY...WITH PASSING WAVES ENHANCING SNOWFALL RATES. SUNDAY HIGHLIGHTS
WILL LIKELY GROW AS WE MOVE INTO THE NEW WORK WEEK. FOCUSING ON A FEW
STRONGER WAVES...ONE ON SUNDAY AND ANOTHER LATE MONDAY NIGHT AND
TUESDAY. THE SECOND SYSTEM PACKING ANOTHER SHOT OF COLDER AIR AND
WILL IMPACT MORE OF THE FORECAST AREA AS IT DROPS HEIGHTS ACROSS THE
WESTERN U.S. THIS WILL SEND OF SHOT OF PRECIP INTO EASTERN UTAH AND
MOST OF WESTERN COLORADO...WITH SNOW POSSIBLE FOR THE LOWER VALLEYS
AS IT DRIVES SOUTH. ASSOCIATED SFC FRONT WILL SEND IN ANOTHER SURGE
OF ARCTIC AIR...ALTHOUGH NOT NEARLY AS COLD AS THE LAST SYSTEM THAT
MOVED THROUGH. THIS COLD AIRMASS MODIFIES QUICKLY AS HEIGHTS REBOUND
BY THURSDAY...SENDING FOCUS OF PRECIP BACK TO OUR NORTHERN AND
CENTRAL MOUNTAINS AS WEAK WAVES CONTINUE TO PASS THROUGH.

&&

.AVIATION...
VFR CONDITIONS ANTICIPATED TODAY...WITH INCREASING CLOUD COVER
TONIGHT AS MOIST NORTHWEST FLOW ALOFT SETS UP OVER THE REGION. THIS
WILL BRING PERIODS OF SNOW TO THE NORTHERN AND CENTRAL MOUNTAINS OF
WESTERN COLORADO STARTING AFTER 06Z TONIGHT AND PERSISTING INTO EARLY
NEXT WEEK. EXPECT FREQUENT IFR AND MVFR CIGS EAST OF A LINE FROM KCAG
TO KRIL TO KGUC WITH VSBYS ALSO RESTRICTED IN HEAVIER SNOW SHOWERS.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...WINTER STORM WARNING LATE TONIGHT THROUGH SUNDAY EVENING
      FOR ZONES 4/10/13.
UT...NONE.

&&

SHORT TERM...CJC
LONG TERM....JDC
AVIATION.....JDC
Hazardous weather outlook, Feb 4, 2:40 AM MST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
240 AM MST FRI FEB 4 2011

COZ001>014-017>023-UTZ022>025-027>029-051030-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
240 AM MST FRI FEB 4 2011

...WINTER STORM WARNING FOR THE NORTHERN AND CENTRAL MOUNTAINS OF
WESTERN COLORADO FROM LATE TONIGHT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

...WINTER STORM WARNING ISSUED FOR THE COLORADO NORTHWEST AND
PORTIONS OF THE WEST-CENTRAL MOUNTAINS FROM MIDNIGHT TONIGHT
THROUGH MIDNIGHT MONDAY.

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT SNOWFALL WILL BEGIN AFTER MIDNIGHT OVER THE NORTHWEST
COLORADO MOUNTAINS AND WEST-CENTRAL MOUNTAIN. A FOOT OR MORE SNOW IS
EXPECTED OVER RABBIT EARS AND VAIL PASSES. STEADY SNOWFALL WILL
CONTINUE THROUGH SUNDAY NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MOIST NORTHWEST FLOW WILL CONTINUE TO BRING PERIODS OF SNOW TO
THE NORTHERN AND CENTRAL MOUNTAINS OF WESTERN COLORADO THROUGH
THURSDAY. A STRONGER STORM PUSHES THROUGH THE REGION ON
TUESDAY...SENDING ANOTHER SURGE OF COLDER AIR AND SNOW INTO THE
VALLEYS OF WESTERN COLORADO AND EASTERN UTAH. VISIT THE GRAND
JUNCTION WEATHER SERVICE WEB SITE AT WEATHER.GOV/GJT FOR
ADDITIONAL INFORMATION REGARDING THIS INCLEMENT WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

TGJT

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 2:47 PM MSTWinter Weather AdvisoryGJTDelta, Gunnison, Hinsdale, Moffat, Montrose, Ouray and 3 more53 hr

Nearby

Winter Storm Warnings in Colorado, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.